MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC LASSO 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number LN122515CT
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device evaluation has been completed.The complaint catheter was inspected and it was found deflection and contraction mechanism activated and stuck.Manufacturing team investigation was performed and revealed that the slug slot was found was found disassembled from its place due to an incorrect amount of polyurethane (pu) on pulley assembly and slug slot, leads to the catheter locked in deflected position or with an over lapping loop/ knotted position.A manufacturing record evaluation was performed, and no internal action related to the reported complaint condition were identified.The customer complaint was confirmed.Based on available analysis results, complaint appears to be caused by internal bwi operations, specifically, the manufacturing process.Additionally, the customer provided a video of the reported malfunction.According to video provided by customer, the tip of the loop did not contact when contraction mechanism was moved.From the video provided, the customers complaint was confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported a patient underwent a cardiac ablation procedure with a lasso¿ 2515 nav variable catheter and the deflection mechanism became stuck.It was initially reported by the customer that at the beginning of the procedure contraction and deflection issues occurred.It was reported that the lasso¿ 2515 nav variable catheter lost its loop contraction ability and couldnt deflect.The catheter was exchanged to continue the case successfully.There were no reports of patient consequence.The reported loss of loop contraction and catheter deflection mechanism were considered not mdr reportable since the potential risk that it could cause or contribute to a serious injury or death is remote.On 1/14/2021, the bwi product analysis lab received the complaint device for evaluation.On 2/8/2020, during product evaluation, the device was found in a fully deflected position with its loop fully contracted.Catheter failed deflection test since it cannot be undeflected and uncontracted (stuck).These findings were assessed as an mdr reportable malfunction.

Brand Name
LASSO 2515 NAV VARIABLE CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11412787
Report Number2029046-2021-00279
Device Sequence Number11643380
Product Code DRF
UDI-Device Identifier10846835008272
UDI-Public10846835008272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberLN122515CT
Device Catalogue NumberLN122515CT
Device Lot Number30187661L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1